Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Mar 5, 2020, 6:30 AM EST for Early County, Seminole County, Georgia; Jackson County, Florida; Houston County, Alabama. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2020, 6:30 AM EST (11:30 UTC)
- Expired
- Mar 9, 2020, 11:08 AM EDT
- In force
- 4 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Houston County, AL, Jackson County, FL, Early County, GA, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 54 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at George W. Andrews Lock and Dam (USACE) (COLA1). The gauge peaked at 112.00 ft at Mar 6, 2020, 9:00 PM EST.
- Action stage
- 92 ft
- Minor stage
- 106 ft
- Moderate stage
- 112 ft
- Major stage
- 124 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02343801, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
376 WGUS42 KTAE 051130 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 630 AM EST Thu Mar 5 2020 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Alabama...Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC069-FLC063-GAC099-253-061129- /O.NEW.KTAE.FL.W.0033.200305T1130Z-200308T0732Z/ /COLA1.1.ER.200305T1120Z.200306T0000Z.200307T1932Z.NO/ 630 AM EST Thu Mar 5 2020 The National Weather Service in Tallahassee has issued a * Flood Warning for the Chattahoochee River at Columbia L&D. * From this morning, or until the warning is cancelled. * At 5:00 AM Thursday the stage was 101.1 feet. * Minor flooding is forecast. * Flood stage is 106.0 feet. * Forecast: Rise above flood stage this morning and continue to rise to near 111.4 feet by tonight. * Impact: At 112.0 feet: In Houston County, water will begin to flood River Road in Columbia and Jowers and Boat Landing Road in Gordon. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
11 follow-up statements
379 WGUS82 KTAE 051449 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 949 AM EST Thu Mar 5 2020 ...The Flood Warning continues for the following rivers in Alabama... Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC069-FLC063-GAC099-253-061448- /O.EXT.KTAE.FL.W.0033.000000T0000Z-200307T2113Z/ /COLA1.1.ER.200305T1543Z.200306T0600Z.200307T0913Z.NO/ 949 AM EST Thu Mar 5 2020 The Flood Warning continues for the Chattahoochee River at Columbia L&D. * Until Saturday afternoon. * At 8:00 AM Thursday the stage was 103.1 feet. * Minor flooding is forecast. * Flood stage is 106.0 feet. * Forecast: The river will continue rising to near 110.3 feet by Thursday evening. * Impact: At 112.0 feet: In Houston County, water will begin to flood River Road in Columbia and Jowers and Boat Landing Road in Gordon. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
867 WGUS82 KTAE 051821 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 121 PM EST Thu Mar 5 2020 ...The Flood Warning continues for the following rivers in Alabama... Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC069-FLC063-GAC099-253-061821- /O.EXT.KTAE.FL.W.0033.000000T0000Z-200308T1740Z/ /COLA1.1.ER.200305T1703Z.200306T1800Z.200308T0540Z.NO/ 121 PM EST Thu Mar 5 2020 ...Flood Warning extended until Sunday afternoon... The Flood Warning continues for the Chattahoochee River at Columbia L&D. * Until Sunday afternoon. * At 12:00 PM Thursday the stage was 106.0 feet. * Minor flooding is forecast. * Flood stage is 106.0 feet. * Forecast: The river will continue to rise to near 111.8 feet by Friday afternoon. * Impact: At 112.0 feet: In Houston County, water will begin to flood River Road in Columbia and Jowers and Boat Landing Road in Gordon. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
972 WGUS82 KTAE 052029 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 329 PM EST Thu Mar 5 2020 ...The Flood Warning continues for the following rivers in Alabama... Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties .(write todays story here. This is open format. Discuss how much rain fell and any interesting or useful information about how the river is respondingupstream and downstream and information about other flooding in the basin.If no other flooding is expected downstream, that could be discussed as well.There are plenty of examples in NWSI 10-923) PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC069-FLC063-GAC099-253-062029- /O.EXT.KTAE.FL.W.0033.000000T0000Z-200308T1729Z/ /COLA1.1.ER.200305T1703Z.200306T1200Z.200308T0529Z.NO/ 329 PM EST Thu Mar 5 2020 The Flood Warning continues for the Chattahoochee River at Columbia L&D.* Until Sunday afternoon. * At 2:00 PM Thursday the stage was 107.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 106.0 feet. * Forecast: The river will continue rising to near 111.8 feet by Friday morning. * Impact: At 112.0 feet: In Houston County, water will begin to flood River Road in Columbia and Jowers and Boat Landing Road in Gordon. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
300 WGUS82 KTAE 060218 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 918 PM EST Thu Mar 5 2020 ...The Flood Warning continues for the following rivers in Alabama... Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC069-FLC063-GAC099-253-070218- /O.EXT.KTAE.FL.W.0033.000000T0000Z-200308T1736Z/ /COLA1.1.ER.200305T1703Z.200306T1200Z.200308T0536Z.NO/ 918 PM EST Thu Mar 5 2020 ...Flood Warning extended until Sunday afternoon...The Flood Warning continues for the Chattahoochee River at Columbia L&D. * Until Sunday afternoon. * At 8:00 PM Thursday the stage was 109.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 106.0 feet. * Forecast: The river will continue rising to near 111.8 feet by tomorrow morning. The river will fall below flood stage early Sunday morning. * Impact: At 112.0 feet: In Houston County, water will begin to flood River Road in Columbia and Jowers and Boat Landing Road in Gordon. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
060 WGUS82 KTAE 061436 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 936 AM EST Fri Mar 6 2020 ...The Flood Warning continues for the following rivers in Alabama... Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC069-FLC063-GAC099-253-071437- /O.EXT.KTAE.FL.W.0033.000000T0000Z-200308T1739Z/ /COLA1.1.ER.200305T1703Z.200306T1800Z.200308T0539Z.NO/ 936 AM EST Fri Mar 6 2020 ...Flood Warning extended until Sunday afternoon... The Flood Warning continues for the Chattahoochee River at Columbia L&D. * Until Sunday afternoon. * At 8:00 AM Friday the stage was 111.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 106.0 feet. * Forecast: The river will creat at 111.7 feet Friday night. * Impact: At 112.0 feet: In Houston County, water will begin to flood River Road in Columbia and Jowers and Boat Landing Road in Gordon. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
089 WGUS42 KTAE 070154 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 854 PM EST Fri Mar 6 2020 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Alabama...Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties ...The Flood Warning continues for the following rivers in Alabama... Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC069-FLC063-GAC099-253-080154- /O.EXT.KTAE.FL.W.0033.000000T0000Z-200309T0220Z/ /COLA1.2.ER.200305T1703Z.200307T0600Z.200308T1420Z.NO/ 854 PM EST Fri Mar 6 2020 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for the Chattahoochee River at Columbia L&D. * Until Sunday evening. * At 7:00 PM Friday the stage was 111.9 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 106.0 feet. * Forecast: The river will continue rising to near 112.0 feet by after midnight tomorrow. The river will fall below flood stage late Sunday morning. * Impact: At 112.0 feet: In Houston County, water will begin to flood River Road in Columbia and Jowers and Boat Landing Road in Gordon. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
000 WGUS82 KTAE 071410 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 910 AM EST Sat Mar 7 2020 ...The Flood Warning continues for the following rivers in Alabama... Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC069-FLC063-GAC099-253-081410- /O.EXT.KTAE.FL.W.0033.000000T0000Z-200309T0118Z/ /COLA1.2.ER.200305T1703Z.200307T0200Z.200308T1318Z.NO/ 910 AM EST Sat Mar 7 2020 The Flood Warning continues for the Chattahoochee River at Columbia L&D. * Until Sunday evening. * At 8:00 AM Saturday the stage was 111.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 106.0 feet. * Forecast: The river will continue to fall to below flood stage by late tomorrow morning. * Impact: At 112.0 feet: In Houston County, water will begin to flood River Road in Columbia and Jowers and Boat Landing Road in Gordon. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
827 WGUS82 KTAE 080216 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 916 PM EST Sat Mar 7 2020 ...The Flood Warning continues for the following rivers in Alabama... Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC069-FLC063-GAC099-253-090118- /O.CON.KTAE.FL.W.0033.000000T0000Z-200309T0118Z/ /COLA1.2.ER.200305T1703Z.200307T0200Z.200308T1318Z.NO/ 916 PM EST Sat Mar 7 2020 The Flood Warning continues for the Chattahoochee River at Columbia L&D. * Until Sunday evening. * At 8:00 PM Saturday the stage was 111.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 106.0 feet. * Forecast: The river will continue to fall to below flood stage by tomorrow late morning. * Impact: At 112.0 feet: In Houston County, water will begin to flood River Road in Columbia and Jowers and Boat Landing Road in Gordon. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
077 WGUS82 KTAE 081439 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1039 AM EDT Sun Mar 8 2020 ...The Flood Warning continues for the following rivers in Alabama... Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC069-FLC063-GAC099-253-091439- /O.EXT.KTAE.FL.W.0033.000000T0000Z-200310T0916Z/ /COLA1.2.ER.200305T1703Z.200307T0200Z.200309T2116Z.NO/ 1039 AM EDT Sun Mar 8 2020 ...Flood Warning extended until late Monday night...The Flood Warning continues for the Chattahoochee River at Columbia L&D. * Until late Monday night. * At 9:00 AM Sunday the stage was 111.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 106.0 feet. * Forecast: The river will continue to fall to below flood stage by tomorrow afternoon. * Impact: At 112.0 feet: In Houston County, water will begin to flood River Road in Columbia and Jowers and Boat Landing Road in Gordon. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
881 WGUS82 KTAE 090039 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 839 PM EDT Sun Mar 8 2020 ...The Flood Warning is cancelled for the following rivers in Alabama...Georgia... Chattahoochee River at W.F. George L&D affecting Henry and Clay Counties ...The Flood Warning continues for the following rivers in Alabama... Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC067-GAC061-090109- /O.CAN.KTAE.FL.W.0035.000000T0000Z-200309T1652Z/ /FOGG1.1.ER.200305T1751Z.200306T1615Z.200308T1749Z.NO/ 839 PM EDT Sun Mar 8 2020 * At 8:15 PM Sunday the stage was 128.0 feet. * No flooding is currently forecast. * Flood stage is 134.0 feet. && LAT...LON 3163 8504 3154 8502 3131 8506 3131 8513 3153 8508 3161 8509 $$ ALC069-FLC063-GAC099-253-100039- /O.EXT.KTAE.FL.W.0033.000000T0000Z-200310T0118Z/ /COLA1.2.ER.200305T1703Z.200307T0200Z.200309T1318Z.NO/ 839 PM EDT Sun Mar 8 2020 The Flood Warning continues for the Chattahoochee River at Columbia L&D. * Until Monday evening. * At 7:00 PM Sunday the stage was 110.0 feet. * Minor flooding is occurring. * Flood stage is 106.0 feet. * Forecast: The river will continue to fall to below flood stage by tomorrow late morning. * Impact: At 108.0 feet: Low lying areas begin to flood along Omussee Creek in Houston County from Lizard Landing Camp to the Chattahoochee River. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
011 WGUS82 KTAE 091508 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1108 AM EDT Mon Mar 9 2020 ...The Flood Warning is cancelled for the following rivers in Alabama...Florida...Georgia... Chattahoochee River at Columbia L&D affecting Houston...Jackson... Early and Seminole Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC069-FLC063-GAC099-253-091538- /O.CAN.KTAE.FL.W.0033.000000T0000Z-200310T0118Z/ /COLA1.2.ER.200305T1703Z.200307T0200Z.200309T0711Z.NO/ 1108 AM EDT Mon Mar 9 2020 The Flood Warning is cancelled for the Chattahoochee River at Columbia L&D. * At 10:00 AM Monday the stage was 103.7 feet. * Fell below flood stage at 3:11 AM Monday. * Flood stage is 106.0 feet. * Forecast: The river will continue to fall to 97.7 feet by tomorrow morning. && LAT...LON 3131 8506 3118 8505 3083 8489 3082 8497 3113 8512 3131 8513 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 5, 2:34 AM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 5, 2:34 AM EST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
234 AM EST Thu Mar 5 2020
.NEAR TERM [Today Through Tonight]...
A shortwave over the Lower Mississippi Valley will move through the
Southeast today. A surface low associated with this wave will move
along the Gulf coast and through the Tri-State region later this
afternoon. Currently, a stationary boundary lies across north
Florida, delineated by a band of light shower activity. As the low-
level wind field strengthens ahead of the low today, the front will
lift north spreading the warm sector through the Big Bend into south
Georgia. Expect elevated convection north of the warm-front today,
forced primarily by the upper-level wave. The main threat with these
storms would be the potential for hail. Along and south of the warm
front, the potential for surface based supercell development is more
likely. In this area, damaging winds, hail, and tornadoes will all
be possible. Exactly how far north the warm sector moves inland will
determine just how far inland the multi-mode threat will extend.
This could be dictated by just how much rain develops through the
morning across south GA and southeast AL. The more rain, the less
likely the front is to spread north into GA. By this evening, the
surface low, warm sector, and frontal boundary will move east of the
region with drying conditions in its wake. Lows will fall into the
mid to upper 40s under gradually clearing skies.
.SHORT TERM [Friday Through Saturday]...
A cool and dry airmass will filter into the region as surface high
pressure builds in from the northwest behind the exiting cold front.
Highs Friday will range from the mid 60s north to around 70 south
with highs only in the lower to mid 60s on Saturday. Lows will be in
the mid to upper 30s Friday night.
.LONG TERM [Saturday Night Through Thursday]...
Surface high pressure centered over the mid Atlantic states will
slide eastward with low level flow becoming onshore by early next
week. This will allow a gradual warming trend through the period
with highs expected to reach the mid to upper 70s by Wednesday.
Rain chances return on Tuesday with the approach of the next
shortwave and cold front.
&&
.AVIATION...
[Through 06Z Friday]
The band of light rain will become more widespread overnight, with
LIFR ceilings spreading north. Near sunrise, another round of
thunderstorms will move into the region from the west, impacting all
terminals through the day. Expect a gradual improvement to MVFR
behind the line of storms.
&&
.MARINE...
Winds and seas will increase to advisory levels today as a strong
cold front approaches and moves across the marine area. Winds
will shift to the north in the wake of the front and remain at
advisory levels through Friday night. Thereafter, winds and seas
will mainly be at cautionary levels at least through the weekend.
&&
.FIRE WEATHER...
Showers and thunderstorms are expected today, with dry conditions
until early next week. Though a drier stretch is expected, relative
humidities are not forecast to fall below critical levels. Thus, Red
Flag conditions are not anticipated.
&&
.HYDROLOGY...
Rainfall on Wednesday was heaviest across the northern tier counties
in our region. Measured totals suggest that between 3-4 inches of
rain occurred across portions of Southwestern Georgia and Southeast
Alabama mainly near our CWA border with BMX/FFC. This,
unfortunately, will create a considerable amount of runoff into the
Pea, Chattahoochee, and Flint River basins over the next couple of
days. Additional rainfall today will only make the flood potential
in these areas worse. With the potential for high rainfall rates,
the flash flood watch will continue over Southeast Alabama and
Southwest Georgia.
The forecast for the Kinchafoonee Creek has been increased into the
moderate flood category (16.8 ft crest), and it is possible this may
need to go higher. Forecasts have also been increased for the
Muckalee Creek, which is now expected to reach flood stage. The
combination of these two creeks going higher, and releases from Lake
Blackshear, another round of minor flooding is expected through the
Lower Flint from Albany southward through Bainbridge in the coming
days.
Significant rains in the headwaters of the Pea River above Ariton
will result in the river reaching flood stage again, and it is
possible that in this event, Ariton gets above moderate flood stage.
Since the bulk of the heaviest rain missed the smaller creeks around
Elba, downstream flooding on the Pea below Ariton is not expected.
Releases from Walter F George down the Chattahoochee may need to be
increased in the coming days, but fortunately, the pool elevation is
relatively low, so there is some capacity there to manage inflows.
That being said, it's possible that downstream at Columbia, and then
further down to Woodruff, that minor flood stage could be seen later
this week or weekend.
Rainfall in South Central Georgia has also been sufficient to
suggest that the Ochlockonee and Withlacoochee Rivers could reach
flood stage in the coming days. At this time, only lower end minor
flooding is expected.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 49 68 38 64 / 90 10 0 0 0
Panama City 72 52 68 41 64 / 80 0 0 0 0
Dothan 67 46 65 36 62 / 90 0 0 0 0
Albany 65 46 65 35 61 / 100 0 0 0 0
Valdosta 75 49 67 37 62 / 100 20 0 0 0
Cross City 76 52 70 38 65 / 90 20 0 0 0
Apalachicola 73 52 67 41 63 / 70 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
L...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through this evening for Baker-Ben Hill-
Berrien-Calhoun-Clay-Colquitt-Cook-Dougherty-Early-Irwin-
Lee-Miller-Mitchell-Quitman-Randolph-Terrell-Tift-Turner-
Worth.
AL...Flash Flood Watch through this afternoon for Coffee-Dale-Geneva-
Henry-Houston.
GM...Small Craft Advisory from 7 AM EST /6 AM CST/ this morning to 4
AM EST /3 AM CST/ Saturday for Apalachee Bay or Coastal
Waters From Keaton Beach to Ochlockonee River FL out to 20
Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...Harrigan
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Harrigan
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...GodseyIn the hours before
Local storm report, Mar 5, 12:32 AM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1232 AM EST THU MAR 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD 4 SSW ABBA 31.70N 83.39W
03/04/2020 IRWIN GA LAW ENFORCEMENT
WATER OVER JEFF DAVIS PARK ROAD.
0900 PM FLOOD 2 NE IRWINVILLE 31.67N 83.36W
03/04/2020 IRWIN GA LAW ENFORCEMENT
WATER OVER JACKSON ROAD.
0900 PM FLOOD 3 NNE IRWINVILLE AIRPOR 31.70N 83.42W
03/04/2020 IRWIN GA LAW ENFORCEMENT
WATER OVER EISENHOWER ROAD.
1230 AM FLOOD 1 W MYSTIC 31.62N 83.36W
03/05/2020 IRWIN GA LAW ENFORCEMENT
BUSSEL POND ROAD UNDERWATER.
1230 AM FLOOD 2 W WRAY 31.62N 83.10W
03/05/2020 IRWIN GA LAW ENFORCEMENT
MALLARD ROAD UNDERWATER.
&&
DVDLocal storm report, Mar 5, 6:07 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
607 AM EST THU MAR 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM HAIL SAMSON 31.12N 86.05W
03/05/2020 E1.75 INCH GENEVA AL EMERGENCY MNGR
&&
DHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:52 PM EST | Special Weather Statement | TAE | Ben Hill, Irwin | 38 min |
| Mar 4, 9:06 PM EST | Areal Flood Warning | TAE | Clay, Lee, Quitman, Randolph, Terrell, Worth | 12 hr |
| Mar 4, 9:32 PM EST | River Flood Warning | TAE | Dougherty | 6 days |
| Mar 4, 9:33 PM EST | Areal Flood Warning | TAE | Worth | 12 hr |
| Mar 4, 9:35 PM EST | River Flood Warning | TAE | Baker, Mitchell | 9 days |
| Mar 4, 9:37 PM EST | River Flood Warning | TAE | Decatur | 11 days |
| Mar 5, 12:25 AM EST | Areal Flood Warning | TAE | Ben Hill, Irwin, Tift, Turner | 12 hr |
| Mar 5, 1:19 PM EST | River Flood Warning | TAE | Clay | 3 days |
| Mar 5, 1:59 PM EST | Special Weather Statement | TAE | Brooks | 46 min |
| Mar 5, 2:24 PM EST | Special Weather Statement | TAE | Lowndes | 51 min |
| Mar 5, 2:41 PM EST | Severe Thunderstorm Warning | TAE | Lowndes | 21 min |
| Mar 5, 2:47 AM EST | Small Craft Advisory | TAE | 55 hr | |
| Mar 5, 10:01 AM EST | River Flood Warning | TAE | Gadsden, Jackson | 7 days |
| Mar 5, 1:25 PM EST | Special Weather Statement | TAE | Leon | 50 min |
| Mar 4, 8:41 PM EST | River Flood Warning | TAE | Dale | 58 hr |
| Mar 5, 5:14 AM EST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 46 min |
| Mar 5, 5:42 AM EST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry | 33 min |
Nearby
River Flood Warnings in Georgia, 2020River Flood Warnings in Florida, 2020River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.